The CDC has issued a new warning against two medications which may cause Stevens Johnson Syndrome and other reactions.
The medicine Neptazane (methazolamide) is used to treat eye conditions. This treatment is used in cases where sodium and potassium serum levels are depleted, when kidney or liver disease is present, adrenal gland failure and hyperchloremic acidosis.
Some deaths have been know to have occurred from this medication, due to severe reactions to the sulfonamides found in the drug. These reactions include Stevens Johnson Syndrome, fulminant hepatic necrosis, aplastic anemia and other blood dyscrasias. Medication should be stopped immediately if a reaction is seen to have started and a doctor consulted.
The other is the MMRV vaccine for measles-mumps-rubella-chickenpox. This particular vaccine has been shown to cause children to have a febrile seizure, which is a seizure caused by extreme high temperature in the child, within 7-10 days after receiving the injection.
According to studies,around 1 in 5 children also experience side effects including rash, soreness and swelling where the vaccine was administered. If not treated immediately, reactions to Stevens Johnson syndrome can be fatal. Where the MMR vaccine is concerned however, it is difficult to pinpoint due to there are so many vaccines in one shot, as to which of the vaccine has been the cause of the allergic reaction.
Stevens Johnson syndrome is an extremely rare disorder which occurs when skin membranes experience a severe reaction to certain medication. Although rare, the disorder is very serious and can cause fatalities. It often begins with flu type symptoms,and then leads to a painful rash that spreads over the body and blisters, this eventually causes the top layer of skin to die and peel off.
If you enjoyed this article or learned something new, please don’t forget to share it with others so they have a chance to enjoy this free information. GTM